Funnel Cloud, Archer
- When
- July 30, 6:32 PM CST
- Where
- Archer County, Windthorst
- Reported by
- Emergency Manager
- Coordinates
- 33.570, -98.450
The funnel cloud was reported just west of Windthorst, lasting about 1 minute.
Showers and thunderstorms developed over parts of western north Texas during the afternoon hours. Mainly heavy rain was observed with the storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Showers and thunderstorms developed over parts of western north Texas during the afternoon hours. Mainly heavy rain was observed with the storms. However, a brief funnel cloud developed just west of Windthorst, lasting only about one minute.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 30, 1:35 PM CST, 4 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 235 PM CDT MON JUL 30 2007 .DISCUSSION... SCATTERED TSTMS CONT TO DEVELOP THIS AFTN ACROSS THE FA. SFC HEATING HAS BEEN ABLE TO OVERCOME THE WEAK CAP FOR THE STORMS TO DEVELOP. TSTMS WILL CONT TO DEVELOP INTO THIS EVENING. HOWEVER... RAIN EXPECTED TO DIMINISH AFTER SUNSET WITH ISOLATED/WIDELY SCATTERED ACTIVITY POSSIBLE OVERNIGHT. STATIONARY FRONT EXTENDS FROM NW OK INTO CENTRAL OK THIS AFTN. THIS FRONT WILL GRADUALLY DRIFT SOUTH OVER THE NEXT COUPLE OF DAYS. THE BEST CHANCE FOR TSTMS THROUGH THURSDAY WILL BE NEAR THE BOUNDARY. IN ADDITION TO SHIFTING SOUTH THE BOUNDARY WILL GRADUALLY WEAKEN. THE STORMS WILL LIKELY BE DIURNALLY DRIVEN WITH THE GREATEST COVERAGE OCCURRING IN THE AFTN AND EVENING. WITH VERY LITTLE FLOW ALOFT... WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. HOWEVER... A FEW STORMS MAY PRODUCE GUSTY WINDS THAT COULD APPROACH SEVERE LEVELS. THE GREATER CONCERN WILL BE HEAVY RAINFALL WITH THE NEARLY STATIONARY OR SLOWLY MOVING STORMS. UPR RIDGE WILL BUILD INTO THE PLAINS LATE THIS WEEK INTO THE WEEKEND LEADING TO MORE SUMMER LIKE TEMPS ACROSS THE AREA. THE RIDGE WILL ALSO KEEP CONDITIONS DRY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 73 90 72 90 / 40 50 30 30 HOBART OK 72 91 71 92 / 40 40 40 40 WICHITA FALLS TX 74 90 73 89 / 30 50 40 50 GAGE OK 68 90 67 92 / 30 40 30 30 PONCA CITY OK 72 90 70 92 / 40 40 20 20 DURANT OK 74 89 74 89 / 30 50 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/25
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT MON JUL 30 2007
OKZ004>048-050>052-TXZ083>090-311200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CDT MON JUL 30 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE UNLIKELY.
DISCUSSION...
SCATTERED THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY IN VICINITY
OF A FRONTAL BOUNDARY EXTENDING FROM PARTS OF NORTHWEST OKLAHOMA...
INTO PARTS OF SOUTHEAST OKLAHOMA...AND ALSO NEAR A BROAD TROUGH AXIS
ACROSS THE RED RIVER VALLEY. LIMITED INSTABILITY AND SHEAR SHOULD
PREVENT ORGANIZED SEVERE STORMS. HOWEVER...A FEW STRONG STORMS MAY
DEVELOP DURING THE PEAK HEATING OF THE DAY...WITH WINDS GUSTS TO
NEAR 40 MPH AND LOCALLY HEAVY RAIN POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE IN VICINITY OF THE FRONTAL
BOUNDARY THROUGH THURSDAY...AS IT DRIFTS SLOWLY SOUTHWARD AND
WEAKENS. INSTABILITY AND SHEAR ARE EXPECTED TO REMAIN TOO LOW TO
SUPPORT ORGANIZED SEVERE STORMS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
30PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
423 PM CDT MON JUL 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM FLASH FLOOD KINGFISHER 35.86N 97.93W
07/30/2007 KINGFISHER OK DEPT OF HIGHWAYS
SH 33 JUST EAST AND WEST OF US81 IS CLOSED DUE TO
FLOODING. US81 THROUGH KINGFISHER IS CLOSED DUE TO
FLOODING.
&&
JLPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 451 PM CDT MON JUL 30 2007 OKZ030-031-042-302215- POTTAWATOMIE OK-SEMINOLE OK-PONTOTOC OK- 451 PM CDT MON JUL 30 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR PONTOTOC...POTTAWATOMIE AND SEMINOLE COUNTIES. A LINE OF STRONG THUNDERSTORMS... PRODUCING TORRENTIAL RAINFALL WAS LOCATED FROM NEAR DEWRIGHT WEST TO ASHER AND SOUTH ACROSS NORTHER PONTOTOC COUNTY AT 451 PM CDT...MOVING NORTH AT 10 MPH. WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING WILL ALSO BE LIKELY WITH THESE STORMS. PEOPLE IN PONTOTOC...POTTAWATOMIE AND SEMINOLE COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 532 PM CDT MON JUL 30 2007 OKZ039-302300- STEPHENS OK- 532 PM CDT MON JUL 30 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR STEPHENS COUNTY. A STRONG THUNDERSTORM WAS LOCATED NEAR DUNCAN AT 532 PM CDT...MOVING SOUTHWEST AT 10 MPH. THIS STORM WAS PRODUCING TORRENTIAL RAINFALL WITH RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. SOME LOCALIZED FLOODING IS LIKELY WITH THIS STORM OVER THE NEXT 1 TO 2 HOURS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 544 PM CDT MON JUL 30 2007 OKZ026-302315- LINCOLN OK- 544 PM CDT MON JUL 30 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY. A SMALL CLUSTER OF THUNDERSTORMS...PRODUCING VERY HEAVY RAINFALL...WAS LOCATED OVER EASTERN PARTS OF LINCOLN COUNTY AT 544 PM CDT...MOVING WEST AT 10 MPH. AREAS FROM SPARKS TO CHANDLER AND CARNEY CAN EXPECT VERY HEAVY RAINFALL OVER THE NEXT HOUR. RAINFALL TOTALS OF 1 TO 2 INCHES WILL BE POSSIBLE WHICH WILL CAUSE MINOR FLOODING OF POOR DRAINAGE AREAS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT MON JUL 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 3 SW CHOCTAW 35.45N 97.30W
07/30/2007 OKLAHOMA OK BROADCAST MEDIA
S 15TH AND HIWASSEE ROAD CLOSED DUE TO PONDS ON EITHER
SIDE OF THE ROAD OVERFLOWING. ROAD WASHED OUT.
0600 PM HEAVY RAIN CHOCTAW 35.48N 97.27W
07/30/2007 M5.10 INCH OKLAHOMA OK PUBLIC
UNOFFICIAL PUBLIC REPORT ON SW SIDE OF CHOCTAW. RELAYED
BY MEDIA. APPROXIMATELY A TWO HOUR RAINFALL TOTAL.
&&
JLPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 639 PM CDT MON JUL 30 2007 OKZ038-044-310015- COTTON OK-COMANCHE OK- 639 PM CDT MON JUL 30 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN COMANCHE AND NORTHERN COTTON COUNTIES. THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL WERE LOCATED BETWEEN GERONIMO AND WALTERS AT 639 PM CDT. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL LIKELY OCCUR WITH THESE STORMS WHICH WILL CAUSE SOME FLOODING OF POOR DRAINAGE AREAS AND SMALL STREAMS AND CREEKS. SMALL HAIL AND GUSTY WINDS TO 45 MPH ARE ALSO POSSIBLE.
The Altus AFB radar (KFDR), 101 km away, was scanning. The volume nearest the first event began at 00:33 UTC.
1 funnel cloud. Local standard time, as filed.
The funnel cloud was reported just west of Windthorst, lasting about 1 minute.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51571.